Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 39, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 2, 2024, 2:40 AM CDT for Bastrop County, Lee County, Travis County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2024, 2:40 AM CDT (07:40 UTC)
- Expired
- Apr 2, 2024, 3:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bastrop County, TX, Lee County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2058 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted.
000
WUUS54 KEWX 020740
SVREWX
TXC021-287-453-020845-
/O.NEW.KEWX.SV.W.0039.240402T0740Z-240402T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
240 AM CDT Tue Apr 2 2024
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southeastern Travis County in south central Texas...
Bastrop County in south central Texas...
Lee County in south central Texas...
* Until 345 AM CDT.
* At 239 AM CDT, a severe thunderstorm was located near Cedar Creek,
or 11 miles southeast of Austin Bergstrom Int Airport, moving
northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Elgin, Bastrop, Giddings, Lexington, Mustang Ridge, Dime Box,
Fedor, Paige, Tanglewood, Camp Swift, Circle D-KC Estates, Cedar
Creek, Lake Somerville State Park & Trailway, Wyldwood,
Webberville, Phelan, Knobb Springs, Bastrop State Park, Hills
Prairie, and Garfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3025 9669 3025 9673 3022 9674 2996 9753
3007 9766 3012 9770 3044 9721 3056 9697
3054 9692 3049 9690 3046 9690 3046 9688
3043 9687 3043 9685 3039 9679 3032 9674
3032 9669 3029 9664
TIME...MOT...LOC 0739Z 238DEG 37KT 3006 9758
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
PLATT1 follow-up statement
000
WWUS54 KEWX 020750
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
250 AM CDT Tue Apr 2 2024
TXC453-020759-
/O.CAN.KEWX.SV.W.0039.000000T0000Z-240402T0845Z/
Travis TX-
250 AM CDT Tue Apr 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TRAVIS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3025 9669 3025 9673 3022 9674 3000 9742
3015 9756 3020 9750 3026 9746 3044 9721
3056 9697 3054 9692 3046 9690 3046 9688
3043 9687 3039 9679 3032 9674 3032 9669
3029 9665
TIME...MOT...LOC 0749Z 238DEG 37KT 3012 9746
$$
TXCO21-287-020845-
/O.CON.KEWX.SV.W.0039.000000T0000Z-240402T0845Z/
Bastrop TX-Lee TX-
250 AM CDT Tue Apr 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR CENTRAL BASTROP AND LEE COUNTIES...
At 249 AM CDT, a severe thunderstorm was located over Wyldwood, or 8
miles west of Bastrop, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Bastrop, Giddings, Lexington, Dime Box, Fedor, Paige, Tanglewood,
Camp Swift, Circle D-KC Estates, Lake Somerville State Park &
Trailway, Wyldwood, Phelan, Knobb Springs, Bastrop State Park, Hills
Prairie, Cedar Hills, Loebau, Hills, Lincoln, and Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3025 9669 3025 9673 3022 9674 3000 9742
3015 9756 3020 9750 3026 9746 3044 9721
3056 9697 3054 9692 3046 9690 3046 9688
3043 9687 3039 9679 3032 9674 3032 9669
3029 9665
TIME...MOT...LOC 0749Z 238DEG 37KT 3012 9746
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
PLATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 6:32 PM CDT, 8 hours 8 minutes earlier.
Area forecast discussion, Apr 1, 6:32 PM CDT, 8 hours 8 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 632 PM CDT Mon Apr 1 2024 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday night) Issued at 238 PM CDT Mon Apr 1 2024 Skies have cleared out west with some low and high clouds continuing across the eastern two-thirds of the area early this afternoon. Southerly flow is breezy at times with temperatures in the 70s and 80s. With the clearing out west, temperatures in the 90s and possibly upper 90s may be possible out there late this afternoon. A large trough axis remains to our west and lift associated with this system is expected to arrive this evening at the same time as a frontal boundary. This should allow for some isolated to scattered showers and thunderstorms to develop. This should initially occur over the northern Hill Country around 8-10 pm then possible spread southeast throughout the remainder of the evening period. High-res model soundings do some convective inhibition in place, but latest runs of the HRRR show initiation. The convective environment would be supportive of some large hail with steep mid-level lapse rates in place. Shear values will also be supportive of organized convection should thunderstorms initiate. Large hail and damaging winds would be the main risk, but 0-3km SRH values do support a non-zero tornado threat and can't completely rule that out. Most of the high-res models have the activity dissipating by 6z as they enter the Coastal Plains with just some lingering non-severe showers and perhaps a storm. Once the boundary moves through the region, much drier air and some west/northwest winds will filter into the area. Mostly clear skies can be expected by tomorrow morning with lows reaching into the 50s to middle 60s. Clear skies will continue into tomorrow with highs reaching the 70s to lower 80s. Humidity values will drop to near 20 percent or less across areas west and south of I10/I37. This in combination with breezy northwesterly winds at the surface should create near critical to critical fire weather conditions mainly near the Rio Grande. Will likely need a Grassfire Danger Statement or perhaps a Red Flag Warning for some of the southwestern counties tomorrow. With dry air in place and weakening winds, lows tomorrow night will be on the cooler side in the 40s to near 50 degrees. && .LONG TERM... (Wednesday through Monday) Issued at 238 PM CDT Mon Apr 1 2024 Seasonable and more comfortable weather trends through mid to late week across South-Central Texas. Lower humidity levels will trend under mostly clear skies. Northerly breezes diminish into Wednesday afternoon before becoming light and variable from Wednesday night into early Thursday. Winds become south-southeasterly towards late Thursday and increase into and through the day on Friday. Friday with the uptick in the southerly flow should see moisture and cloud cover start to gradually increase. Lingering upper level energy across the region into midweek becomes more strung out and should have little if any impact to our sensible weather. No rain will be expected through Friday. Areas out west closer to the Rio Grande could see some elevated fire weather concerns in the afternoons but wind speeds could stay enough both Wednesday and Thursday afternoon that may help preclude this potential. Afternoon highs across the region are to range from the mid 70s into the mid 80s while the overnight lows dip into the mid 40s to the mid 50s. The upper level pattern is to become more active out west through this upcoming weekend. The first of two separate upper level lows moves through the Desert Southwest into the Central Plains from Saturday into Sunday. This will send a cold front across the area from Saturday night into Sunday morning. There will be a chance to slight chance for rain and thunderstorms with this front in the area. Post-frontal northwesterly winds filters in behind this front through Sunday but the medium range model guidance indicates that this flow may be short-lived as the winds quickly respond to the approach of the next upper level low into the Desert Southwest by returning out of the southeast from Sunday night towards Monday morning. The cloud cover into Monday morning remains forecast to increase thanks to the southeasterly moisture return and with the strengthening southwesterly flow aloft in the advance of that next upper level system. Rain chances also may start to filter in as well. While a cloudy and possibly wet solution is most favored at this time with approach towards the Solar Eclipse timeframe, there remains plenty of time to analyze medium range guidance as some ensemble members with recent model runs have slightly slowed that moisture return with the southeasterly flow in comparison to the previous runs. && .AVIATION... (00Z TAFS) Issued at 631 PM CDT Mon Apr 1 2024 Ceilings have returned to VFR at all sites as a front begins to move across South Central Texas. This boundary will pass through DRT between 00-01Z, with I-35 sites sometime between 03-06Z. Expect a broken line of showers and thunderstorms to move across I-35 sites with the better chances for TSRA at AUS/SAT. After the frontal passage, winds will shift from the northwest and become gusty late morning through Tuesday night. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 60 80 51 76 / 50 0 0 0 Austin Bergstrom Intl Airport 60 80 49 76 / 50 0 0 0 New Braunfels Muni Airport 60 81 49 77 / 40 0 0 0 Burnet Muni Airport 56 72 46 75 / 60 0 0 0 Del Rio Intl Airport 60 81 51 82 / 10 0 0 0 Georgetown Muni Airport 59 75 47 75 / 60 0 0 0 Hondo Muni Airport 57 82 47 79 / 40 0 0 0 San Marcos Muni Airport 59 80 48 76 / 40 0 0 0 La Grange - Fayette Regional 64 80 48 75 / 40 0 0 0 San Antonio Intl Airport 61 81 51 77 / 50 0 0 0 Stinson Muni Airport 62 83 50 78 / 40 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...29 Long-Term...Brady Aviation...27
Hazardous weather outlook, Apr 1, 7:08 PM CDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 708 PM CDT Mon Apr 1 2024 TXZ171>173-183>194-202>209-217>225-228-030015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 708 PM CDT Mon Apr 1 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. There is a level 1 to 2 of 5 risk for severe thunderstorms through early Tuesday morning across parts of the southern Edwards Plateau, Hill Country, the I-35 corridor and into the coastal plains. The main hazards are large hail and strong damaging wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The severe weather threat comes to an end overnight/early Tuesday morning. Fire weather conditions will be elevated to near critical along the Rio Grande and southern Edwards Plateau on Tuesday. A Rangeland Fire Danger Statement is likely to be issued for this day. No other hazardous weather is expected at this time for the rest of the period. .SPOTTER INFORMATION STATEMENT... Spotters please report any severe weather to the National Weather Service.
In the hours before
Local storm report, Apr 1, 10:21 PM CDT, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1021 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM Hail Leon Valley 29.50N 98.62W
04/01/2024 E1.50 Inch Bexar TX Trained Spotter
Ping pong sized hail reported in Leon Valley
from trained spotter.
&&
EHLocal storm report, Apr 1, 10:25 PM CDT, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1025 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM Hail 4 ESE Sea World 29.44N 98.65W
04/01/2024 E1.00 Inch Bexar TX Trained Spotter
A trained spotter reported one quarter inch
hail.
&&
OBLocal storm report, Apr 1, 10:35 PM CDT, 4 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1035 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM Hail 1 SSW Rio Medina 29.43N 98.89W
04/01/2024 E1.75 Inch Medina TX Public
Picture shared on social media of 1 to 1.75
inch hail in Rio Medina.
&&
EHLocal storm report, Apr 1, 10:42 PM CDT, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1042 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Hail 1 W Olmos Park 29.47N 98.51W
04/01/2024 E1.00 Inch Bexar TX Public
Social media picture of hail at the
intersection of Blanco Rd and Fresno St.
&&
EHSpecial weather statement, Apr 1, 11:05 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1105 PM CDT Mon Apr 1 2024
TXZ207-208-223-020445-
Guadalupe TX-Caldwell TX-Gonzales TX-
1105 PM CDT Mon Apr 1 2024
...A strong thunderstorm will impact portions of southern Caldwell,
east central Guadalupe and northern Gonzales Counties through 1145 PM
CDT...
At 1104 PM CDT, Doppler radar was tracking a strong thunderstorm over
Seguin, moving east at 45 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Seguin, Luling, McQueeney, Waelder, Kingsbury, Palmeto State Park,
Geronimo, Brownsboro, Delhi, Nolte, Joliet, Tilmon, Zipp, Stairtown,
McNeil, Thompsonville, and Ottine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2961 9727 2948 9802 2965 9807 2986 9740
2980 9733
TIME...MOT...LOC 0404Z 255DEG 40KT 2958 9800
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
KCWLocal storm report, Apr 2, 2:40 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
240 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM Hail 3 SW Timberwood Park 29.67N 98.50W
04/02/2024 M0.75 Inch Bexar TX Public
Report from mPING Dime (0.75 in.).
&&
empThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:59 PM CDT | Special Weather Statement | EWX | Kerr | 31 min |
| Apr 1, 8:35 PM CDT | Special Weather Statement | EWX | Kerr | 25 min |
| Apr 1, 8:37 PM CDT | Special Weather Statement | EWX | Gillespie | 38 min |
| Apr 1, 8:41 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 49 min |
| Apr 1, 9:04 PM CDT | Special Weather Statement | EWX | Medina | 41 min |
| Apr 1, 9:09 PM CDT | Special Weather Statement | EWX | Gillespie | 36 min |
| Apr 1, 9:24 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis | 10 min |
| Apr 1, 9:38 PM CDT | Special Weather Statement | EWX | Medina | 52 min |
| Apr 1, 9:41 PM CDT | Special Weather Statement | EWX | Travis | 49 min |
| Apr 1, 9:54 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 35 min |
| Apr 1, 10:20 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 55 min |
| Apr 1, 11:05 PM CDT | Special Weather Statement | EWX | Guadalupe | 40 min |
| Apr 2, 8:09 AM CDT | Red Flag Warning | EWX | Dimmit, Frio, Kinney, Maverick, Medina, Uvalde and 2 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.